Alert archive / Idaho / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 10, 2017, 3:39 PM MDT for Caribou County, Idaho. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 3:39 PM MDT (21:39 UTC)
- Expired
- Jul 10, 2017, 4:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 108 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WUUS55 KPIH 102139
SVRPIH
IDC029-102230-
/O.NEW.KPIH.SV.W.0022.170710T2139Z-170710T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
339 PM MDT MON JUL 10 2017
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Northeastern Caribou County in southeastern Idaho...
* Until 430 PM MDT
* At 338 PM MDT, a severe thunderstorm was located over Henry or 7
miles southeast of Blackfoot Reservoir, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southern Blackfoot Reservoir, Henry and Mill Canyon Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail, damaging winds and heavy
rainfall. People outside should move immediately to shelter inside a
strong building. Stay away from windows.
&&
LAT...LON 4284 11158 4298 11153 4296 11111 4267 11122
TIME...MOT...LOC 2138Z 287DEG 12KT 4287 11148
HAIL...1.00IN
WIND...60MPH
$$
JKEYES2 follow-up statements
826
WWUS55 KPIH 102200
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
400 PM MDT MON JUL 10 2017
IDC029-102230-
/O.CON.KPIH.SV.W.0022.000000T0000Z-170710T2230Z/
Caribou ID-
400 PM MDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN CARIBOU COUNTY...
At 400 PM MDT, a severe thunderstorm was located 7 miles south of
Wayan, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mill Canyon Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4282 11146 4296 11141 4296 11111 4273 11120
TIME...MOT...LOC 2200Z 279DEG 17KT 4287 11133
HAIL...1.00IN
WIND...60MPH
$$
JKEYES189
WWUS55 KPIH 102225
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
425 PM MDT MON JUL 10 2017
IDC029-102234-
/O.EXP.KPIH.SV.W.0022.000000T0000Z-170710T2230Z/
Caribou ID-
425 PM MDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARIBOU COUNTY
WILL EXPIRE AT 430 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small
hail, gusty winds and locally heavy rain are still possible with
this thunderstorm.
LAT...LON 4282 11146 4296 11141 4296 11111 4273 11120
TIME...MOT...LOC 2224Z 287DEG 12KT 4285 11123
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:28 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 10, 2:28 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 228 PM MDT Mon Jul 10 2017 .DISCUSSION...There is a low pressure disturbance over the central mountains and just north of Challis this afternoon moving northeast into Montana. by 6 pm models estimate this activity will be out of the state. Have kept a slight chance of thunderstorms near Monida Pass to Island park. There is also a slight chance of isolated cells developing near Malad. High pressure begins to rebuild Tuesday and Wednesday, leading to warming temperatures. The lower valleys rebound back into the middle 90s by Thursday. The center of the high repositions back near the Four corners area Wednesday evening. A slight chance of thunderstorms is possible then near Bear Lake. By Thursday, unstable air begins to advance northward all the way into Montana, thus thunderstorms should be more isolated to scattered and that should be the pattern into next weekend. RS && .AVIATION...Gusty winds are the main concern today at the TAF sites with a weak and mostly dry cold front moving through. Vicinity thunderstorms are expected this afternoon into early evening for KDIJ. Wyatt && .FIRE WEATHER...A red flag warning continues for the Snake River Plain and Eastern Magic Valley where the combination of strong gusty winds, low humidity and critical fuels will produce dangerous fire conditions this afternoon into the evening. A weak cold front is currently moving through the area bringing gusty winds and drier conditions behind the front. Isolated thunderstorms are possible as well, although coverage should be much less than the previous days. Dry weather and overall lighter winds are expected for Tuesday and Wednesday. Monsoonal moisture will return Thursday bringing a chance of afternoon isolated showers and thunderstorms into the weekend. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for IDZ410-425. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:46 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson, Power | 59 min |
| Jul 9, 7:57 PM MDT | Special Weather Statement | PIH | Butte | 48 min |
| Jul 9, 8:39 PM MDT | Special Weather Statement | PIH | Madison | 66 min |
| Jul 10, 3:48 PM MDT | Special Weather Statement | PIH | Caribou | 42 min |
| Jul 10, 4:40 PM MDT | Special Weather Statement | PIH | Bear Lake | 50 min |
| Jul 10, 5:52 PM MDT | Special Weather Statement | PIH | Caribou | 38 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.